MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; VELA SUPRARENAL

ENDOLOGIX INC. AFX; VELA SUPRARENAL
Model Number A34-34/C80-O20 V
Medical Device Problem Codes Loss of or Failure to Bond (1068); Leak/Splash (1354); Off-Label Use (1494); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); No Information (3190)
Date of Event 12/02/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was implanted with an afx bifurcated stent graft and vela suprarenal on 13 jan 2015.The secondary case for this patient was completed on 05 jan 2016 for an unknown reason and the patient was implanted with an afx vela suprarenal.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation, based on the information received there were substantial evidence to support the following reported events; a secondary procedure.Additional findings include an endoleak type 1a of the suprarenal cuff.Device, user, procedure or anatomy relatedness of this complaint could not be determined based on the information shared with endologix to review.Procedure related harms for this complaint could not be determined based on the information shared with endologix to review.The final patient status was not reported.The review of manufacturing lot confirmed all devices met specifications prior to release.Devices remain implanted in the patient and were not returned, no evaluation completed.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.Suspect medical device changed to vela suprarenal.
 
Additional Manufacturer Narrative
Based on the information received, clinical evaluation confirmed the reported secondary endovascular procedure.Additionally, clinical assessment determined that there was evidence to reasonable suggest intra-operative type ia endoleak, bare metal stent implanted to resolve the proximal loss of seal, occurred that was not included in the event as reported and discovered during the review of the implant procedure angiogram.Clinical assessment also determined that there was evidence to reasonable suggest a post-operative type ia endoleak, occurred that was not included in the event as reported.The proximal loss of seal was discovered during the review of the 12 month post the implant angiogram.The root cause for the type 1a endoleaks is most likely user related (off-label neck anatomy and concomitant use of the product outside the ifu).Procedure related harms for this complaint could not be determined based on the information shared with endologix to review.The final patient status was not reported.Devices remain implanted in the patient and were not returned, no evaluation completed.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.Serial number removed - correction.Lot number - correction.Device manufacturer date - correction.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7444255
Report Number2031527-2018-00352
Device Sequence Number1147285
Product Code MIH
UDI-Device Identifier00818009010025
UDI-Public(01)00818009010025(17)170626
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/19/2014
Device Model NumberA34-34/C80-O20 V
Device Lot Number1246590025
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/02/2015
Supplement Date Received by Manufacturer12/02/2015
05/30/2018
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date07/09/2018
02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-BIFURCATED STENT GRAFT - LOT 1251775-057; AFX-VELA SUPRARENAL - LOT 1246590-025; AFX-BIFURCATED STENT GRAFT - LOT 1251775-057; AFX-VELA SUPRARENAL - LOT 1246590-025
Outcome Attributed to Adverse Event Required Intervention;